Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 493, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 2:08 PM CDT for Smith County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 27, 2001, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Smith County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271910 SVRJAN MSC129-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 245 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SMITH COUNTY...ABOUT 7 MILES NORTHWEST OF RALEIGH...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SMITH COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3223 8934 3223 8968 3213 8971 3204 8961
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:10 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 27, 1:10 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 110 PM CDT WED JUN 27 2001 WIDESPREAD RAIN AND THUNDERSTORMS ASSOCIATED WITH THE MID LEVEL LOW HAS PROMPTED AN UPDATE OF THE ZONES TO INCREASE RAIN CHANCES IN ALMOST ALL ZONES AND ADD THE MENTION OF POSSIBLE SEVERE AND HEAVY RAINFALL. .JAN... MS...NONE. LA...NONE. AR...NONE. 02
In the hours before
Local storm report, Jun 27, 11:28 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1045 AM HARDY MS WIND DAMAGE
06/27/01 GRENADA E.M.A. REPORTED TREES
DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:18 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 27 min |
| Jun 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Jun 27, 6:27 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 27, 8:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Jun 27, 11:39 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 51 min |
| Jun 27, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 24 min |
| Jun 27, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 31 min |
| Jun 27, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Jun 27, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Jun 27, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 31 min |
| Jun 27, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Jun 27, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 32 min |
| Jun 27, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.